Alert archive / Virginia / Coastal Flood Statements in 2011
Coastal Flood Statement 13, NWS Wakefield, VA
NWS Wakefield, VA issued this coastal flood statement at Oct 30, 2011, 3:57 AM EDT for 5 counties in Virginia; Currituck County, North Carolina. It took effect at Oct 30, 2011, 9:00 AM EDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2011, 3:57 AM EDT (07:57 UTC)
- In effect from
- Oct 30, 2011, 9:00 AM EDT
- Expired
- Oct 30, 2011, 1:11 PM EDT
- In force
- 4 hr
- Issued by
- NWS Wakefield, VA
Counties Currituck County, NC, Accomack County, VA, City of Virginia Beach, VA, Gloucester County, VA, Mathews County, VA, Northampton County, VA
The radar
The Norfolk radar (KAKQ), 86 km from the middle of the area, began a volume at 08:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Wallops Is Stn, VA (KWAL), launched 00:00Z, 8.0 hours before the alert went out and 104 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 714 m above ground
- 0-6 km bulk shear
- 106 kt
- 0-1 km storm-relative helicity
- -55 m²/s²
- 0-3 km storm-relative helicity
- 108 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
900 WHUS41 KAKQ 300757 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 357 AM EDT SUN OCT 30 2011 MDZ024-025-301800- /O.NEW.KAKQ.CF.Y.0018.111030T1300Z-111030T1800Z/ INLAND WORCESTER-MARYLAND BEACHES- 357 AM EDT SUN OCT 30 2011 ...COASTAL FLOOD ADVISORY IN EFFECT FROM 9 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A COASTAL FLOOD ADVISORY...WHICH IS IN EFFECT FROM 9 AM THIS MORNING TO 2 PM EDT THIS AFTERNOON. * LOCATION: THE ATLANTIC COAST...INCLUDING OCEAN CITY AS WELL AS ALONG THE BAYS. * TIMING: AT OCEAN CITY INLET...HIGH TIDE THIS MORNING IS AT 1128 AM. * IMPACTS...LINGERING TIDAL ANOMALIES AROUND 1.5 FT ABOVE NORMAL HAVE THE POTENTIAL TO PRODUCE MINOR TIDAL FLOODING AROUND HIGH TIDE THIS MORNING. AT OCEAN CITY INLET THIS MORNINGS HIGH TIDE IS FORECAST TO REACH 4.4 FT MLLW. MINOR TIDAL FLOODING AT OCEAN CITY INLET BEGINS AT 4.0 FT MLLW. PRECAUTIONARY/PREPAREDNESS ACTIONS... A COASTAL FLOOD ADVISORY INDICATES THAT ONSHORE WINDS...TIDES... AND/OR WAVE ACTION WILL COMBINE TO GENERATE FLOODING OF PRONE LOW AREAS ALONG THE SHORE. && $$ NCZ102-VAZ084-086-091-094-095-098>100-301800- /O.NEW.KAKQ.CF.S.0013.111030T1300Z-111030T1800Z/ OUTER BANKS CURRITUCK-GLOUCESTER-MATHEWS-YORK- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 357 AM EDT SUN OCT 30 2011 * LOCATION: THE VIRGINIA EASTERN SHORE...ATLANTIC COAST OF VIRGINIA BEACH AND OUTER BANKS CURRITUCK...AND THE SOUTHERN CHESAPEAKE BAY. * TIMING: DURING THE HIGH TIDE CYCLE LATE THIS MORNING AND EARLY THIS AFTERNOON. * IMPACTS: LINGERING TIDAL ANOMALIES AROUND 1.0 FT ABOVE NORMAL COULD PRODUCE NUISANCE FLOODING IN LOW LYING AREAS DURING HIGH TIDE LATE THIS MORNING AND EARLY THIS AFTERNOON. SELECTED HIGH TIDE TIMES ACROSS THE AFFECTED AREA: DUCK 1041 AM...CHESAPEAKE BAY BRIDGE TUNNEL 1135 AM...KIPTOPEKE 1154 AM...WACHAPREAGUE 1212 PM...GLOUCESTER POINT 1227 PM...AND SEWELLS POINT 1233 PM. $$
1 follow-up statement
615 WHUS41 KAKQ 301711 CFWAKQ COASTAL HAZARD MESSAGE NATIONAL WEATHER SERVICE WAKEFIELD VA 111 PM EDT SUN OCT 30 2011 ...COASTAL FLOOD ADVISORY CANCELLED... MDZ024-025-301815- /O.CAN.KAKQ.CF.Y.0018.000000T0000Z-111030T1800Z/ INLAND WORCESTER-MARYLAND BEACHES- 111 PM EDT SUN OCT 30 2011 ...COASTAL FLOOD ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS CANCELLED THE COASTAL FLOOD ADVISORY. HIGH TIDE HAS PASSED AT OCEAN CITY AND WACHAPREAGUE...WITH WATER LEVELS PEAKING JUST BELOW ADVISORY CRITERIA. ALTHOUGH TIDES WILL REMAIN ONE HALF TO 1 FOOT ABOVE NORMAL...NO ADDITIONAL FLOODING IS ANTICIPATED. $$ NCZ102-VAZ084-086-091-094-095-098>100-301815- /O.CAN.KAKQ.CF.S.0013.000000T0000Z-111030T1800Z/ OUTER BANKS CURRITUCK-GLOUCESTER-MATHEWS-YORK- NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 111 PM EDT SUN OCT 30 2011 * LOCATION: THE VIRGINIA EASTERN SHORE...ATLANTIC COAST OF VIRGINIA BEACH AND OUTER BANKS CURRITUCK...AND THE SOUTHERN CHESAPEAKE BAY. * TIMING: THIS AFTERNOON. * IMPACTS: NO FURTHER IMPACTS ARE ANTICIPATED...AS TIDE LEVELS ARE FORECAST TO REMAIN WELL BELOW MINOR FLOOD LEVELS THROUGH MONDAY. $$ WRS
What forecasters said that day
The local office's own words before this coastal flood statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wakefield, VA wrote its last area forecast discussion before this coastal flood statement went out at Oct 30, 1:52 AM EDT, 2 hours 5 minutes earlier.
Area forecast discussion, Oct 30, 1:52 AM EDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
152 AM EDT SUN OCT 30 2011
.SYNOPSIS...
LOW PRESSURE CONTINUES TO TRACK NORTHEAST AND AWAY FROM THE REGION
TONIGHT. HIGH PRESSURE SETTLES ACROSS THE AREA SUNDAY AND SUNDAY
NIGHT. ANOTHER LOW PRESSURE SYSTEM WILL MOVE UP THE COAST MONDAY
NIGHT INTO EARLY TUESDAY...WITH HIGH PRESSURE RETURNING TUESDAY
NIGHT THROUGH THURSDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
LAST VESTIGES OF WRAPARND PCPN NOW SKIRTING THE LWR MD ERN SHORE.
PCPN DSPTG IN COVERAGE WITH TIME BUT KEPT A CHC POP THERE THRU
MIDNITE FOR ANY RESIDUAL LGT RAIN / DRIZZLE. OTW...STORM QUICKLY
PULLING NE AND AWAY FROM RGN TONITE. LTST SAT LOOP / SFC OBS
SHOWING CLDNS QUICKLY ERODING AND BCMG M CLR ACROSS WRN HALF OF
FA WITH LTST GUID CONTG THIS TREND THRU THE NITE. WITH THE SYSTM
PULLING AWAY...GUSTY WNDS HAVE DMNSHD SO LET THE WND ADVSRY EXPIRE.
CSTL FLOODING THREAT HAS ENDED AS WELL.
KEPT FREEZE WRNG HEADLINE AS IS FOR NOW. BEST CHC FOR A HARD FREEZE
IS W OF I95. LOWS ARND 30 WRN PIEDMONT TO U30S SERN CSTL AREAS.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
REMAINING COOL...BUT MAINLY SUNNY SUNDAY WITH HIGHS GENERALLY IN THE
MID-UPR 50 S...AND LWR-MID 50S N. COLD AGAIN SUN NGT...AND ANOTHER
ROUND OF FREEZE WRNGS AND/OR FROST ADSYS MAY BE NEEDED. INCREASING
CLOUDS ON MONDAY...AS AN UPR TROF APPROACHES FM THE W AND SOME
MOISTURE MOVES UP ALNG THE SE AND MID ATLC CST. HIGHS 55 TO 60.
MODELS HAVE TRENDED WETTER AND MORE AMPLIFIED AND HAVE BUMPED POPS
UP TO LIKELY ALONG THE COAST MON NGT...CHC TO SCHC ELSEWHERE. LOWS
IN THE 40S AND HIGHS TUE AGAIN 55-60.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
A PROGRESSIVE PATTERN WILL CONTINUE THROUGH LATE NEXT WEEK. HIGH
PRESSURE WILL DOMINATE THE MID ATLANTIC STATES WEDNESDAY AND
THURSDAY WHILE LOW PRESSURE MOVES THROUGH THE CENTRAL PLAINS. THIS
LOW IS FORECAST TO WEAKEN AS IT MOVES ACRS THE VA/NC AREA. HIGH
PRESSURE BUILDS BACK INTO THE AREA FOR NEXT WEEKEND.
CONCERNING THE SHORT WAVE MOVING THROUGH AROUND FRIDAY...MODELS
DIFFER IN THE DETAILS WITH THE EURO HAVING RUN TO RUN VARIATIONS AND
THE GFS DOWNPLAYING ANY SURFACE DEVELOPMENT. FOLLOWED CLOSE TO HPC
WITH TRENDS. SLOWED DOWN THE ONSET PCPN CHANCES FROM YESTERDAYS
FORECAST AND FOCUSED ON FRIDAY WITH 30 POPS FOR SHOWERS.
HIGH TEMPERATURES WILL RANGE FROM THE UPR 50S TO MID 60S WEDNESDAY
THROUGH SATURDAY. LOWS WILL MOSTLY BE IN THE UPR 30S TO MID 40S...
RANGING TO NEAR 50 AT THE COAST.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
CONDITIONS HAVE RAPIDLY IMPROVED AS LOW PRESSURE DEPARTS TO THE
NORTHEAST. SBY SHOULD MAINTAIN AN MVFR CEILING AROUND 1.5K FT FOR
A FEW MORE HOURS BEFORE CLEARING. THE WIND SHOULD BE NW OVERNIGHT
BEFORE VEERING TO NE DURING THE DAY AND THEN BECOMING CALM TO VERY
LIGHT TONIGHT AS HIGH PRESSURE MOVES OVER THE MID ATLANTIC.
THERE IS A CHANCE FOR RAIN AND MVFR CONDS MONDAY NIGHT AND
TUESDAY...MAINLY ERN PORTIONS. OTHERWISE VFR CONDS SHOULD PREVAIL
INTO MID WEEK.
&&
.MARINE...
THE GALE WARNING FOR THE CHESAPEAKE BAY HAS BEEN ALLOWED TO EXPIRE
AND REPLACED WITH AN SCA THROUGH THIS AFTERNOON CONCURRENT WITH
THE SCA FLAG FOR THE SOUND. GALE WARNINGS REMAIN IN EFFECT FOR THE
ATLANTIC COASTAL ZONES.
PVS DSCN:
RAPIDLY INTENSIFYING/DEEPENING LOW PRESSURE IS NOW OFF THE
DELMARVA COAST...MOVING NORTHEAST. SOLID GALE CONDITIONS ARE IN
PLACE ACROSS THE WATERS ON THE BACKSIDE...WITH THE ENSUING
CAA/N-NW SURGE. AS WAS NOTED IN AN EARLIER DISCUSSION...A FEW
GUSTS TO 50 KT WILL BE POSSIBLE DURING THE EVENING OFF THE COAST
OF THE EASTERN SHORE. HOWEVER...THE DURATION IS NOT EXPECTED TO BE
LONG ENOUGH TO ISSUE A STORM HEADLINE. MOREOVER...SEVERAL MORE
HOURS OF STRONG (GALE) ONSHORE FLOW HAS ALLOWED SEAS TO BOOST OVER
15 FT OVER THE NRN CSTL WATERS. THIS WAS NOT HANDLED VERY WELL BY
WAVEWATCH GUIDANCE... WHICH IS NOT UNEXPECTED GIVEN THAT THE
STRENGTH/PERSISTENCE OF THE NE FLOW OVER THOSE WATERS WAS NOT
HANDLED WELL BY THE GFS.
GALES WILL SUBSIDE AFTER MIDNIGHT TONIGHT...FIRST OVER THE CHES
BAY AND CURRITUCK SOUND...LASTLY (PRIOR TO DAYBREAK) OVER THE CSTL
WATERS. SCA CONDITIONS ARE LIKELY TO LINGER AFTER THE GALE FLAGS
EXPIRE...BUT NO STEP-DOWN SCA FLAGS WILL BE ISSUED PER LOCAL
POLICY. ANOTHER QUICK MOVING COASTAL LOW PRESSURE SYSTEM WILL BRING
INCREASED WIND AND SEAS MONDAY NIGHT INTO TUESDAY (PSBL GALES).
HIGH PRESSURE THEN BUILDS IN FROM THE WEST...WITH ASSCD SUBSIDING
WINDS/WAVES WED THROUGH THE END OF THE WEEK.
&&
.CLIMATE...
THE HIGH TEMPERATURE AT RICHMOND ON OCTOBER 29TH 2011 WAS
OFFICIALLY 45 DEGREES. THIS IS THE COLDEST HIGH TEMPERATURE ON
RECORD FOR THIS DATE...BREAKING THE PREVIOUS RECORD OF 46 SET IN
1925.
&&
.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...FREEZE WARNING UNTIL 9 AM EDT THIS MORNING FOR VAZ048-049-
060>071-079>081-087-088.
MARINE...GALE WARNING UNTIL 4 AM EDT EARLY THIS MORNING FOR ANZ650-652-
654-656-658.
SMALL CRAFT ADVISORY UNTIL 6 PM EDT THIS EVENING FOR
ANZ630>634.
&&
SYNOPSIS...MPR
NEAR TERM...MPR
SHORT TERM...LKB
LONG TERM...DAP/LSA
AVIATION...AJZ
MARINE...BKH/AJZ
CLIMATE...AKQHazardous weather outlook, Oct 30, 1:18 AM EDT, 2 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WAKEFIELD VA 118 AM EDT SUN OCT 30 2011 MDZ021>025-NCZ012>017-030>032-102-VAZ072>078-082>086-089>100-310530- DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES- NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK- BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-KING WILLIAM- KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER- CHARLES CITY-NEW KENT-GLOUCESTER-MIDDLESEX-MATHEWS-SURRY-JAMES CITY- YORK-SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON- NORFOLK/PORTSMOUTH-SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-ACCOMACK- NORTHAMPTON VA- 118 AM EDT SUN OCT 30 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF MARYLAND...COASTAL NORTHEAST NORTH CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER BANKS OF NORTH CAROLINA...EAST CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE EASTERN SHORE OF VIRGINIA...THE MIDDLE PENINSULA OF VIRGINIA...THE NORTHERN NECK OF VIRGINIA AND THE PENINSULA OF SOUTHEAST VIRGINIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. VAZ048-049-060>071-079>081-087-088-310530- FLUVANNA-LOUISA-PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE- MECKLENBURG-LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO- BRUNSWICK-DINWIDDIE-PRINCE GEORGE-GREENSVILLE-SUSSEX- 118 AM EDT SUN OCT 30 2011 ...FREEZE WARNING IN EFFECT UNTIL 9 AM EDT THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ650-652-654-656-658-310530- COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT TO 20 NM- COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT TO 20 NM- COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT TO 20 NM- COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT TO 20 NM- COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT TO 20 NM- 118 AM EDT SUN OCT 30 2011 ...GALE WARNING IN EFFECT UNTIL 4 AM EDT EARLY THIS MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL WATERS. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. GALE WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ630>634-310530- CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA- CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA- CHESAPEAKE BAY FROM NEW POINT COMFORT TO LITTLE CREEK VA- CURRITUCK SOUND- CHESAPEAKE BAY FROM LITTLE CREEK TO CAPE HENRY VA...INCLUDING THE CHESAPEAKE BAY BRIDGE TUNNEL- 118 AM EDT SUN OCT 30 2011 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Wakefield, VA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 29, 9:33 PM EDT | Small Craft Advisory | AKQ | 27 hr |
Nearby
Coastal Flood Statements in Virginia, 2011Coastal Flood Statements in North Carolina, 2011Every coastal flood statement in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.